zbMATH — the first resource for mathematics

Examples
Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

Operators
a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
Fields
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
Chaos induced by regular snap-back repellers. (English) Zbl 1131.37023
Summary: This paper is concerned with chaos induced by regular snap-back repellers. One new criterion of chaos induced by strictly coupled-expanding maps in compact sets of metric spaces is established. By employing this criterion, the nondegenerateness assumption in the Marotto theorem established in 1978 [F. R. Marotto, ibid. 63, 199–223 (1978; Zbl 0381.58004)] is weakened. In addition, it is proved that a regular snap-back repeller and a regular homoclinic orbit to a regular expanding fixed point in finite-dimensional spaces imply chaos in the sense of Li-Yorke. An illustrative example is provided with computer simulations.
MSC:
37B25Lyapunov functions and stability; attractors, repellers
37D45Strange attractors, chaotic dynamics
References:
[1]Banks, J.; Brooks, J.; Cairns, G.; Davis, G.; Stacey, P.: On devaney’s definition of chaos, Amer. math. Monthly 99, 332-334 (1992) · Zbl 0758.58019 · doi:10.2307/2324899
[2]Blanchard, F.; Glasner, E.; Kolyada, S.; Maass, A.: On Li – Yorke pairs, J. reine angew. Math. 547, 51-68 (2002) · Zbl 1059.37006 · doi:10.1515/crll.2002.053
[3]Block, L. S.; Coppel, W. A.: Dynamics in one dimension, Lecture notes in math. 1513 (1992) · Zbl 0746.58007
[4]Chen, G.; Hsu, S.; Zhou, J.: Snap-back repellers as a cause of chaotic vibration of the wave equation with a van der Pol boundary condition and energy injection at the middle of the span, J. math. Phys. 39, 6459-6489 (1998) · Zbl 0959.37027 · doi:10.1063/1.532670
[5]Chen, L.; Aihara, K.: Strange attractors in chaotic neural networks, IEEE trans. Circuits syst. I 47, 1455-1468 (2000) · Zbl 0994.37016 · doi:10.1109/81.886976
[6]Chen, S.; Shih, C.: Transversal homoclinic orbits in a transiently chaotic neural network, Chaos 12, 654-671 (2002) · Zbl 1080.37611 · doi:10.1063/1.1488895
[7]Deimling, K.: Nonlinear functional analysis, (1985)
[8]Devaney, R. L.: An introduction to chaotic dynamical systems, (1989) · Zbl 0695.58002
[9]Dohtani, A.: Occurrence of chaos in higher-dimensional discrete-time systems, SIAM J. Appl. math. 52, 1707-1721 (1992) · Zbl 0774.93049 · doi:10.1137/0152098
[10]Elaydi, S. N.: Discrete chaos, (2000) · Zbl 0945.37010
[11]Guckenheimer, J.; Holmes, P.: Nonlinear oscillations, dynamical systems, and bifurcations of vector fields, Appl. math. Sci. 42 (1983) · Zbl 0515.34001
[12]Huang, W.; Ye, X.: Devaney’s chaos or 2-scattering implies Li – Yorke’s chaos, Topology appl. 117, 259-272 (2002) · Zbl 0997.54061 · doi:10.1016/S0166-8641(01)00025-6
[13]Kaizoji, T.: Speculative price dynamics in a heterogeneous agent model, Nonlinear dyn. Psychol. life sci. 6, 217-229 (2002) · Zbl 1201.91237 · doi:10.1023/A:1014070413635
[14]Kennedy, J.; Yorke, J. A.: Topological horseshoes, Trans. amer. Math. soc. 353, 2513-2530 (2001) · Zbl 0972.37011 · doi:10.1090/S0002-9947-01-02586-7
[15]Li, T.; Yorke, J. A.: Period three implies chaos, Amer. math. Monthly 82, 985-992 (1975) · Zbl 0351.92021 · doi:10.2307/2318254
[16]Marotto, F. R.: Snap-back repellers imply chaos in rn, J. math. Anal. appl. 63, 199-223 (1978) · Zbl 0381.58004 · doi:10.1016/0022-247X(78)90115-4
[17]Marotto, F. R.: On redefining a snap-back repeller, Chaos solitons fractals 25, 25-28 (2005) · Zbl 1077.37027 · doi:10.1016/j.chaos.2004.10.003
[18]Martelli, M.; Dang, M.; Seph, T.: Defining chaos, Math. mag. 71, 112-122 (1998) · Zbl 1008.37014 · doi:10.2307/2691012
[19]Morris, H. C.; Ryan, E. E.; Dodd, R. K.: Snap-back repellers and chaos in a discrete population model with delayed recruitment, Nonlinear anal. 7, 571-621 (1983) · Zbl 0558.92010 · doi:10.1016/0362-546X(83)90046-9
[20]Robinson, C.: Dynamical systems: stability, symbolic dynamics and chaos, (1999)
[21]Shi, Y.; Chen, G.: Chaos of discrete dynamical systems in complete metric spaces, Chaos solitons fractals 22, 555-571 (2004) · Zbl 1067.37047 · doi:10.1016/j.chaos.2004.02.015
[22]Shi, Y.; Chen, G.: Discrete chaos in Banach spaces, Sci. China ser. A 34, 595-609 (2004)
[23]Shi, Y.; Chen, G.: Chaotification of discrete dynamical systems governed by continuous maps, Internat. J. Bifur. chaos 15, 547-556 (2005) · Zbl 1082.37031 · doi:10.1142/S0218127405012351
[24]Y. Shi, G. Chen, Some new criteria of chaos induced by coupled-expanding maps, in: Proc. 1st IFAC Conference on Analysis and Control of Chaotic Systems, Reims, France, June 28 – 30, 2006, pp. 157 – 162
[25]Shi, Y.; Yu, P.; Chen, G.: Chaotification of discrete dynamical systems in Banach spaces, Internat. J. Bifur. chaos 16, 2615-2636 (2006) · Zbl 1185.37084 · doi:10.1142/S021812740601629X
[26]Shi, Y.; Yu, P.: Study on chaos induced by turbulent maps in noncompact sets, Chaos solitons fractals 28, 1165-1180 (2006)
[27]Y. Shi, P. Yu, Chaos induced by snap-back repellers and its applications to anti-control of chaos, in: Proc. 4th DCDIS International Conference on Engineering Applications and Computational Algorithms, Guelph, Ontario, Canada, July 27 – 29, 2005, pp. 364 – 369
[28]Y. Shi, Chaos in first-order partial difference equations, submitted for publication
[29]Wang, X. F.; Chen, G.: Chaotification via arbitrary small feedback controls, Internat. J. Bifur. chaos 10, 549-570 (2000)
[30]Wiggins, S.: Introduction to applied nonlinear dynamical systems and chaos, (1990)
[31]Yang, X.; Tang, Y.: Horseshoes in piecewise continuous maps, Chaos solitons fractals 19, 841-845 (2004) · Zbl 1053.37006 · doi:10.1016/S0960-0779(03)00202-9